Mar 13, 2013
hi doctor iam 40 male india . taking viraday since 6 months and r-cinex since 4 month. i had hissing noise on boththe ears after starting viraday. its really irritating. went to ent but couldnt help. when i wake up i will be fresh later i will be drowsy . any alternative drugs are there doctor? kindly help
Response from Dr. Henry
Tinnitis or noise from ears occurs in the general population and can be caused by a variety or problems including ear canal obstruction, middle ear infections, eustachian tube obstruction, Meniere's disease, drug toxicities, cardiovascular disease, thyroid disorders, anemia, hearing loss from excessive noise or other reasons, head trauma, and others. I have seen a few patients who seem to develop hearing/noise complaints from HIV drugs though rate has been very low and drugs varied. There has been no clear signal for problem with the drugs in Tribuss (Atripla in US). Ear neuropathy from the emtricitabine is rare. If no other cause found then a temporary switch to alternavir regimen might be consided and observe for several months for any changes in the noise level you experience(ie nevirapine of lopinavir/ritoanvir for the efavirenz, abacavir for the tenofovir, lamivudine (though very similar drug) or perhaps ddI for the emtricitabine. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.